Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A preparation theorem for Weierstrass systems


Author: Daniel J. Miller
Journal: Trans. Amer. Math. Soc. 358 (2006), 4395-4439
MSC (2000): Primary 03C10, 14P15; Secondary 03C64
DOI: https://doi.org/10.1090/S0002-9947-06-04190-0
Published electronically: May 9, 2006
MathSciNet review: 2231383
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that Lion and Rolin's preparation theorem for globally subanalytic functions holds for the collection of definable functions in any expansion of the real ordered field by a Weierstrass system.


References [Enhancements On Off] (What's this?)

  • 1. R. Bianconi, Nondefinability results for expansions of the field of real numbers by the exponential function and by the restricted sine function., J. Symb. Logic 62 (1997), 1173-1178. MR 1617985 (99k:03034)
  • 2. E. Bierstone and P. Milman, Semianalytic and subanalytic sets, Inst. Hautes Études Sci. Publ. Math. 67 (1988), 29-54. MR 0972342 (89k:32011)
  • 3. -, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Inv. Math. 128 (1997), 207-302. MR 1440306 (98e:14010)
  • 4. -, Resolution of singularities in Denjoy-Carleman classes, Selecta Math. 10 (2004), no. 1, 1-28. MR 2061220 (2005c:14074)
  • 5. J. Bochnak, M. Coste, and M. F. Roy, Real Algebraic Geometry, Springer-Verlag, 1998. MR 1659509 (2000a:14067)
  • 6. C. L. Childress, Weierstrass division in quasianalytic local rings, Canad. J. Math. 28 (1976), 938-953. MR 0417441 (54:5491)
  • 7. J. Denef and L. Lipshitz, Ultraproducts and approximation in local rings. II, Math. Ann. 253 (1980), 1-28. MR 0594530 (82g:13021)
  • 8. J. Denef and L. van den Dries, $ p$-adic and real subanalytic sets, Annals of Math. 128 (1988), 79-138. MR 0951508 (89k:03034)
  • 9. A. M. Gabrielov, Projections of semi-analytic sets, Funktsionalnyi Analiz eigo prilozheniya 2 (1968), 18-30 (Russian), English translation: Funct. Anal. and its Appl. 2 (1968), 282-291. MR 0245831 (39:7137)
  • 10. -, Complements of subanalytic sets and existential formulas for analytic functions, Invent. Math. 125 (1996), 1-12. MR 1389958 (97h:32007)
  • 11. H. Grauert and R. Remmert, Analytische Stellenalgebren, Springer-Verlag, 1971. MR 0316742 (47:5290)
  • 12. R. C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice-Hall, Englewood Cliffs, NJ, 1965. MR 0180696 (31:4927)
  • 13. J.-M. Lion and J.-P. Rolin, Théorème de préparation pour les fonctions logarithmico-exponentielles, Ann. Inst. Fourier (Grenoble) 47 (1997), 859-884 (French). MR 1465789 (98h:32009)
  • 14. -, Intégration des fonctions sous-analytiques et volumes des sous-ensembles sous-analytiques, Ann. Inst. Fourier (Grenoble) 48 (1998), 755-767 (French). MR 1644093 (2000i:32011)
  • 15. L. Lipshitz and L. A. Rubel, A gap theorem for power series solutions of algebraic differential equations, Amer. J. Math. 108 (1986), no. 5, 1193-1213. MR 0859776 (87m:12008)
  • 16. K. Mahler, Lectures on Transcendental Numbers, Springer-Verlag, 1976. MR 0491533 (58:10772)
  • 17. C. Miller, Expansions of the real field with power functions, Ann. Pure Appl. Logic 68 (1994), 79-94. MR 1278550 (95i:03081)
  • 18. -, Infinite differentiability in polynomially bounded o-minimal structures, Proc. Amer. Math. Soc. 123 (1995), 2551-2555. MR 1257118 (95j:03069)
  • 19. A. Parusinski, Lipschitz stratification of subanalytic sets, Ann. ENS 27 (1994), 661-996. MR 1307677 (96g:32017)
  • 20. A. Rambaud, Quasi-analycité, o-minimalité et élimination des quantificateurs, Ph.D. thesis, Université Paris 7 - Denis Diderot, 2005.
  • 21. J.-P. Rolin, P. Speissegger, and A. J. Wilkie, Quasianalytic Denjoy-Carleman classes and o-minimality, J. Amer. Math. Soc. 16 (2003), no. 4, 751-777 (electronic). MR 1992825 (2004g:14065)
  • 22. L. van den Dries, On the elementary theory of restricted elementary functions, J. of Symbolic Logic 53 (1988), no. 3, 796-808. MR 0960999 (89i:03074)
  • 23. L. van den Dries, A. Macintyre, and D. Marker, The elementary theory of restricted analytic fields with exponentiation, Annals of Math. 140 (1994), 183-205. MR 1289495 (95k:12015)
  • 24. L. van den Dries and P. Speissegger, O-minimal preparation theorems, Proceedings of the Euro-Conference in Model Theory and Applications, Ravello, Italy, May 27-June 1, 2002, 87-116. MR 2159715

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03C10, 14P15, 03C64

Retrieve articles in all journals with MSC (2000): 03C10, 14P15, 03C64


Additional Information

Daniel J. Miller
Affiliation: Department of Mathematics, University of Wisconsin-Madison, 480 Lincoln Drive, Madison, Wisconsin 53706-1388
Email: daniel_jeffrey_miller@yahoo.com

DOI: https://doi.org/10.1090/S0002-9947-06-04190-0
Keywords: Subanalytic preparation theorem, Weierstrass preparation
Received by editor(s): August 20, 2004
Published electronically: May 9, 2006
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society